MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Material Opacification (1426); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: patient weight: unknown/asked but unavailable (asku).Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Section e1: telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt to obtain additional information was conducted, however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had scratches and multiple deposits or bumps on the edge of the optic after the iol was implanted.The edge of the optic seemed to be rough/irregular in that area.The surgeon could not aspirate them off the iol, nor could she scrape them off completely as they were stuck to the iol.The surgeon feels it is likely aberrations/defects in the iol production and the deposits are possibly iol material, and not foreign material.The iol was implanted with ease, no resistance, and seemingly normal delivery.The product device was discarded.There was no observation of any plunger override or problem.On post-op day 1 (pod1), it was reported that the patient is doing well.No other information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16748192
Report Number3012236936-2023-00931
Device Sequence Number8576726
Product Code HQL
UDI-Device Identifier05050474635814
UDI-Public(01)05050474635814(17)240117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian